If you take too much Tenuate, overdose symptoms (which usually begin with stimulatory effects) may include rapid breathing, dilated pupils, an irregular heart rhythm, and shakiness. Fatigue and depression usually follow these initial symptoms. Treatment for a Tenuate overdose will vary from person to person, but may include certain medications, "pumping the stomach," or supportive care.
Tenuate® (diethylpropion hydrochloride) is a prescription weight loss medication that is chemically related to amphetamines. The effects of a Tenuate overdose will vary, depending on a number of factors, including the Tenuate dosage and whether it is taken with any food, medicines, alcohol, or street drugs.
If you happen to overdose on Tenuate, seek immediate medical attention.
Symptoms of a Tenuate overdose usually begin with stimulatory effects (since the drug is a stimulant). These possible overdose symptoms include:
- Shakiness (tremor)
- Rapid breathing
- Violent behavior
- Dilated (wide open) pupils
- Rapid heart rate (tachycardia)
- An irregular heart rhythm (arrhythmia)
- High blood pressure (hypertension) or low blood pressure (hypotension)
- Loss of life.
Usually, fatigue and depression follow the initial stimulatory symptoms.
The treatment for a Tenuate overdose will also vary. If the overdose was recent, a healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." Treatment also involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. For instance, medications may be necessary to decrease the heart rate and blood pressure.
It is important that you seek prompt medical attention if you believe that you may have overdosed on Tenuate.